question-icon

What causes weight gain inspite of being on Effexor for depression?

default
Posted on Tue, 19 May 2015
Question: I take 225 mg of Effexor daily and I've gained 40 lbs! Is there something else I can take along with my Effexor that will depress my appetite?
doctor
Answered by Dr. Muhammad Sareer Khalil (2 hours later)
Brief Answer:
Yes, such drugs are available for short term use

Detailed Answer:
Hello and Welcome

I appreciate your concern

These agents are indicated in patients having BMI of more than 30 kg/m2 or a BMI of 27-30 kg/m2 along with other risk factors such as diabetes mellitus, hyperlipidemia, hypertension. After therapy is stopped, the relapse rate associated with these therapeutic agents is high. The pharmaceutical regimens need to be combined with regular exercise, dietary adjustments to sustain the weight loss. Benzphetamine, Phendimetrazine, Diethylpropion, Phentermine/topiramate combination and Lorcaserin are some of the options that you may discuss with your doctor.

Wishing you best of health

Thanks

Please consult your doctor before deciding on any further course of action.


Dr. M.S. Khalil
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
Answered by
Dr.
Dr. Muhammad Sareer Khalil

General & Family Physician

Practicing since :2012

Answered : 2917 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes weight gain inspite of being on Effexor for depression?

Brief Answer: Yes, such drugs are available for short term use Detailed Answer: Hello and Welcome I appreciate your concern These agents are indicated in patients having BMI of more than 30 kg/m2 or a BMI of 27-30 kg/m2 along with other risk factors such as diabetes mellitus, hyperlipidemia, hypertension. After therapy is stopped, the relapse rate associated with these therapeutic agents is high. The pharmaceutical regimens need to be combined with regular exercise, dietary adjustments to sustain the weight loss. Benzphetamine, Phendimetrazine, Diethylpropion, Phentermine/topiramate combination and Lorcaserin are some of the options that you may discuss with your doctor. Wishing you best of health Thanks Please consult your doctor before deciding on any further course of action. Dr. M.S. Khalil